MAUDE Adverse Event Report: KARL STORZ SE & CO. KG FORCEPS INSERT

KARL STORZ SE & CO. KG FORCEPS INSERT
Model Number 26184HVS
Medical Device Problem Codes Appropriate Device Problem Term/Code Not Available (3191); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a laparoscopic spay in a canine patient the bipolar set was not working.The cauterization did not work.The product was stripped down and the insert taken out.A brand-new insert and new wire was used and still it did not work.In the end the procedure was reverted to placing a bigger port in and using the vet seal.This worked fine.The surgery was prolonged for more than 60 minutes.The patient had a slow recovery due to prolonged anesthetics.Cross reference mdr: 9610617-2025-00999, 9610617-2025-01015.
 
Additional Manufacturer Narrative
It was reported that during a laparoscopic spay procedure on a canine patient, the bipolar device - intended for human use - failed to function properly.Specifically, the cauterization feature was not operational.In response, the surgical team disassembled the device, removed the insert, and replaced it with a brand-new insert and wire.Despite these efforts, the device still did not work.Ultimately, the team decided to enlarge the surgical port and proceed using a vetseal device, which functioned as intended.However, due to the issues encountered, the procedure was prolonged by over 60 minutes.As a result, the canine patient experienced a slow recovery, attributed to the extended duration under anesthesia.The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
The device in question was returned manufacturer.This information is reflected in section d9.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.Concomitant device 62176l has also been returned on june 4,2025.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Result of investigation: the instruments were sent in for investigation and the investigation of the products was completed on october 16, 2025.The investigation of the instruments did not reveal the complete functional failure described by the customer.The investigation revealed that the insulation at the distal end of both forceps inserts were damaged.Although this defect is visible, it is not the cause of the problem described by the customer.The other instruments are in a used but functional condition.No defects were found on the instruments sent in that correspond to the fault description provided by the customer.This information indicates that the fault is not with the instruments, but most likely with the generator.The customer reports that after switching to the vet seal, everything worked perfectly.This leads to the conclusion that the generator originally used was not functioning correctly.Unfortunately, this generator was not sent in for examination, so a final assessment is not possible.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
FORCEPS INSERT
Common Device Name
FORCEPS INSERT
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key22198494
Report Number9610617-2025-01014
Device Sequence Number9227659
Product Code HET
UDI-Device Identifier04048551103098
UDI-Public04048551103098
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K953809
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26184HVS
Device Catalogue Number26184HVS
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2025
Supplement Date Received by Manufacturer06/04/2025
10/16/2025
Initial Report FDA Received Date06/12/2025
Supplement Report FDA Received Date06/17/2025
10/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
62176L BIPOLAR HIGH FREQUENCY CORD, 300CM
Outcome Attributed to Adverse Event Other;
Patient SexUnknown